Arkansas, 2010Damaging Wind in Arkansas, June 28, 2010
June 28, 2010 · NWS SHV · 1 event in 1 county or zone
Isolated thunderstorms developed across the region during the afternoon and early evening hours of June 28th. These storms developed in a very unstable atmosphere and given the fact that temperatures were well into the 90s and approaching 100 degrees when these thunderstorms developed, there was a sufficient layer of drier air in the lower levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across the region during the afternoon and early evening hours of June 28th. These storms developed in a very unstable atmosphere and given the fact that temperatures were well into the 90s and approaching 100 degrees when these thunderstorms developed, there was a sufficient layer of drier air in the lower levels of the atmosphere. Therefore, when these storms dissipated, they produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 2:27 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 28, 2:27 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT MON JUN 28 2010
.DISCUSSION...
CLOSED LOW NORTH OF THE GREAT LAKES WITH A TROUGH EXTENDING SOUTH
INTO EAST TEXAS THIS AFTERNOON. THIS SYSTEM HAS BROUGHT A WEAK COLD
FRONT INTO THE AREA...CURRENTLY ACROSS MCCURTAIN COUNTY OKLAHOMA.
A LINE OF STORMS HAS DEVELOPED ALONG THE FRONT AND THIS LINE WILL
MOVE SLOWLY SOUTHEAST WITH THE FRONT. TONIGHTS FORECAST WILL HAVE
LIKELY POPS ALONG THE BOUNDARY...WITH BEST COVERAGE THIS EVENING
FROM NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS. ON TUESDAY...THE
FRONT WILL BECOME MORE DIFFUSE...AND SHOULD BE ACROSS NORTH
CENTRAL LOUISIANA INTO DEEP EAST TEXAS. BEHIND THE FRONT SLIGHTLY
DRIER AIR TO THE NORTH...WITH ANY RAIN ISOLATED IN COVERAGE.
SLIGHTLY LOWER DEWPOINTS IN THE NORTHERN ZONES EXPECTED BY TUESDAY
EVENING.
IN THE EXTENDED...WILL CONTINUE A CONSERVATIVE TREND...KEEPING
COVERAGE TO SCATTERED AT BEST. THERE IS SOME FORECAST UNCERTAINTY
WITH REGARD TO TROPICAL SYSTEM ALEX...BUT WITH CURRENT FORECAST TRACK...
NOT EXPECTING MUCH FOR THIS AREA. LATEST GFS TRENDS WITH TEMPS AND
POPS LEANING THIS DIRECTION ALSO...SHOWING HIGHS IN THE 90S AND
ONLY SCATTERED CONVECTION.
&&
.AVIATION...
MOSTLY VFR CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH THIS
PD. A LINE OF STRONG CONVECTION HAS DEVELOPED ALONG A WEAK FRONTAL
BOUNDARY ACROSS EXTREME NE TX/SW AR/AND SE OK. CONVECTION HAS ALSO
DEVELOPED ACROSS PARTS OF DEEP E TX...AND CENTRAL LA. ANY PERSISTENT
CONVECTION WILL RESULT IN LOCALIZED AREAS OF MVFR CIGS/VSBYS. EXPECT
FOR THE TSRA IN THE S TO DIMINISH WITH SUNSET... AND TSRA ALONG
FRONT TO FIZZLE BY 29/06Z. SCT CU AND ISLD CONVECTION WILL AGAIN
DEVELOP BY MID MORNING TUESDAY. LIGHT AND VRB WINDS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS...INCREASING TO 4-8 KTS OUT OF THE NE AS
HEATING COMMENCES TUESDAY. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 92 75 91 73 / 50 50 20 20 10
MLU 73 92 73 90 72 / 50 70 30 30 20
DEQ 72 91 68 90 68 / 60 30 10 10 10
TXK 73 91 71 90 71 / 60 50 20 10 10
ELD 74 91 73 91 70 / 50 50 20 20 10
TYR 75 90 73 90 74 / 60 40 20 20 10
GGG 76 91 74 90 75 / 50 30 20 20 10
LFK 75 92 75 91 74 / 40 40 40 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/12
Hazardous weather outlook, Jun 28, 11:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 28 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST AND NORTHEAST
TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE OVER THE
FOUR STATE REGION. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AREA WIDE. THE STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS...AND DEADLY
LIGHTNING. IN AND NEAR THE STRONGER STORMS A QUICK ONE HALF TO ONE
INCH OF RAINFALL WILL BE POSSIBLE. SEVERE STORMS...WITH WINDS
EXCEEDING 57 MILES AN HOUR...CANNOT BE RULED OUT...HOWEVER THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL BE MOVING VERY SLOWLY SOUTH ACROSS THE FOUR STATE
REGION PROVIDING A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ON TUESDAY. SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS...AND DEADLY
LIGHTNING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 28, 1:08 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT MON JUN 28 2010
OKZ077-282000-
MCCURTAIN-
208 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
EAGLETOWN...GLOVER...HOCHATOWN...MOUNT HERMAN...PLUNKETVILLE AND
SHERWOOD...
AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 17 MILES NORTH OF BROKEN
BOW...MOVING SOUTH AT 15 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Jun 28, 2:05 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT MON JUN 28 2010
OKZ077-282045-
MCCURTAIN-
305 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BROKEN BOW...AND ANOTHER
STRONG THUNDERSTORM NEAR WRIGHT CITY AND GLOVER...MOVING SOUTHEAST
AT 5 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS.
03Special weather statement, Jun 28, 3:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT MON JUN 28 2010
ARZ073-282200-
UNION-
432 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
NORTHEASTERN UNION...
INCLUDING THE FOLLOWING LOCATIONS...
NEW LONDON AND PIGEON HILL...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTH OF LAPILE...OR 13 MILES
NORTH OF HUTTIG...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jun 28, 3:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT MON JUN 28 2010
TXZ153-282215-
SHELBY-
444 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SHELBY...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MARTINSVILLE...OR 14 MILES
SOUTHWEST OF CENTER...MOVING SOUTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Thunderstorm Wind, Hempstead
- When
- June 28, 4:00 PM CST
- Where
- Hempstead County, 0.69 mi S of Centerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.640, -93.480
Several trees were blown down by damaging thunderstorm wind gusts along Hwy. 278 near the Hempstead, Nevada County border.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229280.